Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 1, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Feb 22, 2000, 1:03 PM CST for Reagan County, Upton County, Texas. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Feb 22, 2000, 1:03 PM CST (19:03 UTC)
- Expired
- Feb 22, 2000, 1:45 PM CST
- In force
- 42 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Reagan County, TX, Upton County, TX
The radar
The Midland/Odessa radar (KMAF), 71 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 22, 1:19 PM CST | Tornado F0 | Big Lake, TX | Tornado reported half way between Midkiff and the North Reagan Fire Department. No damage path was ever found. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 7.1 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 350 J/kg
- Mixed-layer CIN
- -278 J/kg
- Mixed-layer LCL
- 1040 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 255 m²/s²
- 0-3 km storm-relative helicity
- 269 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KMAF 221911
SVRMAF
TXC383-461-221945-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
103 PM CST TUE FEB 22 2000
THE MIDLAND-ODESSA NATIONAL WEATHER SERVICE OFFICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
REAGAN COUNTY IN TEXAS
EASTERN UPTON COUNTY IN TEXAS
* UNTIL 145 PM CST
* AT 1259 PM CST...A LAW ENFORCEMENT OFFICER REPORTED A SEVERE
THUNDERSTORM WITH MARBLE-SIZE HAIL ALONG HIGHWAY 349 IN EASTERN
UPTON COUNTY. THIS STORM WAS PART OF A LINE OF SEVERE
THUNDERSTORMS EXTENDING ACROSS UPTON COUNTY FROM HIGHWAY 349
IN SOUTHERN UPTON COUNTY TO EAST OF MIDKIFF IN NORTHEAST UPTON
COUNTY. MOVEMENT WAS TO THE EAST AND NORTHEAST AT 30 MPH.
* SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
NORTH REAGAN FIRE STATION...STILES...BEST...TEXON...RANKIN AND BIG
LAKE.
LAT...LON 3154 10203 3110 10203 3110 10129 3165 10128
3166 10178
xWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 22, 11:45 AM CST, 1 hour 18 minutes earlier.
Area forecast discussion, Feb 22, 11:45 AM CST, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND TX 1145 AM CST TUE FEB 22 2000 STRONG UPPER TROUGH ACROSS NEW MEXICO GENERATING ISOLATED SHOWERS AND THUNDERSTORMS WITH WIND GUSTS TO 50 MPH ACROSS SOUTHEAST PLAINS OF NEW MEXICO. OTHER SHOWERS EXIST FARTHER WEST ACROSS SOUTHERN NEW MEXICO IN COLD POOL ALOFT. WILL ADD A LESS THAN 20 PROBABILITY OF SHOWERS AND THUNDERSTORMS BEHIND DRY LINE (EXCEPT BIG BEND) THIS AFTERNOON AS COLD POOL MOVES EAST. WILL GO WITH A 30 PERCENT CHANCE OF SHOWERS OR THUNDERSTORMS ACROSS MITCHELL AND SCURRY COUNTIES AHEAD OF THE DRY LINE. WILL BUMP UP TEMPERATURES IN DOWNSLOPE FLOW BEHIND DRY LINE. .MAF... TX...HIGH WIND WARNING GUADALUPE PASS OF CULBERSON COUNTY UNTIL 8 PM MST. NM...HIGH WIND WARNING EDDY COUNTY FOR GUADALUPE PASS. 12
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 12:10 PM CST | Tornado Warning | MAF | Upton | 45 min |
| Feb 22, 1:20 PM CST | Tornado Warning | MAF | Glasscock, Reagan | 25 min |
| Feb 22, 2:37 PM CST | Severe Thunderstorm Warning | MAF | Mitchell | 38 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.